Complétude et flots nul-géodésibles en géométrie lorentzienne  [ Geodesic completeness of null-pregeodesic flows on compact Lorentz manifold in lorentzian geometry ]
Bulletin de la Société Mathématique de France, Volume 132 (2004) no. 3, p. 463-475

We study geodesic completeness of null-pregeodesic flows on compact Lorentz manifold, obtaining an obstruction to be null-geodesic. We show that when the orthogonal distribution to the vectorfield generating the considered flow integrates into a foliation , the completeness of the flow can be read on the holonomie of . We obtain this way that there are no smooth null-geodesic flows on S 3 . We also prove that a Lorentzian 2-torus is null-complete if and only if its lightlike foliations are both 𝒞 0 linearisable.

On étudie la complétude géodésique des flots nul-prégéodésiques sur les variétés lorentziennes compactes, ce qui donne une obstruction à être nul-géodésique. On montre que lorsque l’orthogonal du champ de vecteurs engendrant le flot considéré s’intègre en un feuilletage , la complétude du flot se lit sur l’holonomie de . On montre ainsi qu’il n’existe pas de flots nul-géodésiques lisses sur S 3 . On montre aussi qu’un 2-tore lorentzien est nul-complet si et seulement si ses feuilletages de type lumière sont 𝒞 0 linéarisables.

DOI : https://doi.org/10.24033/bsmf.2470
Classification:  53C50,  53C12,  53C22
Keywords: null-geodesic flow, geodesic completeness
@article{BSMF_2004__132_3_463_0,
     author = {Mounoud, Pierre},
     title = {Compl\'etude et flots nul-g\'eod\'esibles en g\'eom\'etrie lorentzienne},
     journal = {Bulletin de la Soci\'et\'e Math\'ematique de France},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {132},
     number = {3},
     year = {2004},
     pages = {463-475},
     doi = {10.24033/bsmf.2470},
     zbl = {1066.53087},
     mrnumber = {2081222},
     language = {fr},
     url = {http://www.numdam.org/item/BSMF_2004__132_3_463_0}
}
Mounoud, Pierre. Complétude et flots nul-géodésibles en géométrie lorentzienne. Bulletin de la Société Mathématique de France, Volume 132 (2004) no. 3, pp. 463-475. doi : 10.24033/bsmf.2470. http://www.numdam.org/item/BSMF_2004__132_3_463_0/

[1] Y. Carrière & L. Rozoy - « Complétude des métriques lorentziennes de T 2 et difféomorphismes du cercle », Bol. Soc. Brasil. Mat. (N.S.) 25 (1994), no. 2, p. 223-235. | MR 1306563 | Zbl 0822.53036

[2] C. Chicone & P. Ehrlich - « Lorentzian geodesibility », Differential topology - geometry and related fields, and their applications to the physical sciences and engineering, Teubner-Texte Math, vol. 76, Teubner, 1985, p. 5-99. | MR 827987 | Zbl 0574.53031

[3] A. Davis & F. Wilson - « Vector fields tangent to foliations. I : Reeb foliations », J. Differ. Equations 11 (1972), p. 491-498. | MR 309127 | Zbl 0242.57012

[4] S. Gallot, D. Hullin & J. Lafontaine - Riemannian geometry, 2e éd., Universitext, Springer-Verlag, 1990. | MR 1083149 | Zbl 0636.53001

[5] E. Ghys - « Rigidité différentiable des groupes fuchsiens », Inst. Hautes Études Sci. Publ. Math. 78 (1994), p. 163-185. | Numdam | MR 1259430 | Zbl 0812.58066

[6] M. Guediri & J. Lafontaine - « Sur la complétude des variétés pseudo-riemanniennes », J. Geom. Phys. 15 (1995), no. 2, p. 150-158. | MR 1310948 | Zbl 0818.53083

[7] R. Moussu & R. Roussarie - « Relations de conjugaison et de cobordisme entre certains feuilletages », Inst. Hautes Études Sci. Publ. Math. 43 (1974), p. 142-168. | Numdam | MR 358810 | Zbl 0356.57018

[8] S. Novikov - « The topology of foliations », Trudy Moskov. Mat. Ob. 14 (1965), p. 248-278, AMS Transl. (1967), pp. 286-304. | MR 200938 | Zbl 0247.57006

[9] F. Palmera - « Open manifolds foliated by planes », Annals of Math. 107 (1978), p. 109-131. | MR 501018 | Zbl 0382.57010

[10] B. Reinhart - « Line element on the torus », Amer. J. Math. 81 (1959), p. 617-631. | MR 111050 | Zbl 0098.29006

[11] D. Sullivan - « A foliation of geodesics is characterized by having no ‘tangent homologies' », J. Pure Appl. Algebra 13 (1978), no. 1, p. 101-104. | MR 508734 | Zbl 0402.57015

[12] A. Zeghib - « Geodesic foliations in Lorentz 3-manifolds », Comment. Math. Helv. 74 (1999), no. 1, p. 1-21. | MR 1677118 | Zbl 0919.53011